MAUDE Adverse Event Report: COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

COOK ENDOSCOPY INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18344
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the complaint could not be confirmed.A complete evaluation was not possible because the clip was detached and not included in the return.The handle of the deployment catheter was manipulated outside an endoscope and the drive wire was observed to move freely in response to handle actuation.The device was then advanced into an olympus gif q20 2.8 endoscope in a simulated upper gastrointestinal (gi) position with the tip in the maximum retroflexed position to simulate a worst case position.The drive wire was observed to move freely upon handle actuation.The distal end of the deployment catheter was viewed under magnification and no damage or abnormalities that would inhibit proper clip release were observed.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.In addition, the condition of the returned device (clip deployed and not included in the return) prevented a thorough evaluation.This limits our ability to conclusively determine a cause.The instructions for use state: "to permanently deploy clip, pull handle spool toward handle thumb ring until clip detaches.Note: if separation of clip is not immediate, gently move catheter back and forth or use other endoscopic maneuvers to separate catheter from clip." the instructions for use include the following precaution: "if clip deployment device is used with endoscope in a torqued or retroflexed position, clip deployment difficulties can occur." prior to distribution, all instinct endoscopic hemoclips are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a hemostasis procedure, the physician used a cook instinct endoscopic hemoclip.The device did not deploy properly.The device was received for evaluation on 12-apr-2019 and the clip was not included with the return.The following information was provided on (b)(6) 2019 from the customer: this was an emergency gastrointestinal bleed patient.The clip would not deploy.They could not remember the position of the endoscope, size of clipping site or patient demographics.The reporter indicated that a section of the device did not remain inside the patient¿s body; however the clip was not included with the returned device.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8566694
Report Number1037905-2019-00232
Device Sequence Number11320890
Product Code PKL
UDI-Device Identifier00827002183445
UDI-Public(01)00827002183445(17)211203(10)W4152558
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model NumberG18344
Device Catalogue NumberINSC-7-230-20-S
Device Lot NumberW4152558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1